Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 142, NWS Omaha, NE

May 23, 2012Cedar County, Knox County, Pierce County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 23, 2012, 9:43 PM CDT for Cedar County, Knox County, Pierce County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2012, 9:43 PM CDT (02:43 UTC)
Expired
May 23, 2012, 10:15 PM CDT
In force
32 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cedar County, NE, Knox County, NE, Pierce County, NE

The radar

The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 9:47 PM CDTHAIL 1Osmond, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1035 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2387 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WUUS53 KOAX 240243
SVROAX
NEC027-107-139-240315-
/O.NEW.KOAX.SV.W.0142.120524T0243Z-120524T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
943 PM CDT WED MAY 23 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN NORTHEAST NEBRASKA...
  SOUTHEASTERN KNOX COUNTY IN NORTHEAST NEBRASKA...
  PIERCE COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 1015 PM CDT

* AT 937 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL. THIS STORM WAS LOCATED NEAR OSMOND...OR 23 MILES NORTHWEST 
  OF NORFOLK...AND MOVING NORTHEAST AT 50 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  PLAINVIEW...RANDOLPH...OSMOND...WAUSA...COLERIDGE...LAUREL...
  BELDEN...MAGNET...
  FOSTER AND MCLEAN. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 357 AND 395.
 HIGHWAY 81 BETWEEN MILE MARKERS 174 AND 203.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4244 9702 4235 9725 4235 9736 4230 9737
      4220 9762 4238 9782 4271 9742
TIME...MOT...LOC 0237Z 237DEG 44KT 4232 9766 
WIND...HAIL <50MPH 1.00IN

$$

ZAPOTOCNY
3 follow-up statements
980 
WWUS53 KOAX 240250
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
950 PM CDT WED MAY 23 2012

NEC027-107-139-240315-
/O.CON.KOAX.SV.W.0142.000000T0000Z-120524T0315Z/
KNOX NE-PIERCE NE-CEDAR NE-
950 PM CDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM 
CDT FOR SOUTHEASTERN KNOX...PIERCE AND CEDAR COUNTIES...

AT 946 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 50 
MPH. THIS STORM WAS LOCATED NEAR OSMOND...OR 24 MILES NORTH OF 
NORFOLK... MOVING NORTHEAST AT 50 MPH. 

LOCATIONS IMPACTED INCLUDE...
MCLEAN...RANDOLPH...OSMOND...WAUSA...COLERIDGE...LAUREL...BELDEN...
MAGNET.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 363 AND 395.
 HIGHWAY 81 BETWEEN MILE MARKERS 174 AND 203.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4244 9702 4235 9725 4235 9736 4230 9737
      4223 9756 4245 9773 4271 9742
TIME...MOT...LOC 0246Z 237DEG 44KT 4238 9754 
WIND...HAIL <50MPH 1.00IN

$$

ZAPOTOCNY
131 
WWUS53 KOAX 240259
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
959 PM CDT WED MAY 23 2012

NEC027-107-139-240315-
/O.CON.KOAX.SV.W.0142.000000T0000Z-120524T0315Z/
KNOX NE-PIERCE NE-CEDAR NE-
959 PM CDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM 
CDT FOR EXTREME SOUTHEASTERN KNOX...NORTHEASTERN PIERCE AND CEDAR 
COUNTIES...

AT 956 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL. AT 947PM QUARTER SIZED 
HAIL WAS REPORTED AT OSMOND.  THIS STORM WAS LOCATED NEAR 
RANDOLPH...OR 28 MILES NORTH OF NORFOLK...MOVING NORTHEAST AT 50 
MPH. 

LOCATIONS IMPACTED INCLUDE...
RANDOLPH...WAUSA...COLERIDGE...LAUREL...BELDEN...MAGNET AND MCLEAN. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 370 AND 395.
 HIGHWAY 81 BETWEEN MILE MARKERS 177 AND 203.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE 
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY 
YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF 
DANGEROUS WEATHER. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.


&&

LAT...LON 4244 9702 4235 9725 4235 9736 4230 9737
      4228 9744 4253 9762 4271 9742
TIME...MOT...LOC 0256Z 237DEG 44KT 4245 9740 
WIND...HAIL <50MPH 1.00IN

$$

ZAPOTOCNY
043 
WWUS53 KOAX 240312
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1012 PM CDT WED MAY 23 2012

NEC139-107-027-240325-
/O.EXP.KOAX.SV.W.0142.000000T0000Z-120524T0315Z/
KNOX NE-PIERCE NE-CEDAR NE-
1012 PM CDT WED MAY 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN KNOX...
NORTHEASTERN PIERCE AND CEDAR COUNTIES WILL EXPIRE AT 1015 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
DIME-SIZED HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4244 9702 4235 9725 4235 9736 4230 9737
      4228 9744 4253 9762 4271 9742
TIME...MOT...LOC 0312Z 237DEG 44KT 4245 9740 

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:02 PM CDT, 6 hours 41 minutes earlier.

Area forecast discussion, May 23, 3:02 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 PM CDT WED MAY 23 2012

.DISCUSSION...

ACTIVE PATTERN WILL PERSIST THROUGH MEMORIAL DAY WEEKEND WHICH NOT
ONLY KEEPS PRECIPITATION TIMING AND PLACEMENT THE PRIMARY FOCUS
...BUT ALSO MAKES FOR A CHALLENGING TEMPERATURE FORECAST.

SHORT TERM...TONIGHT AND THURSDAY. SURFACE COLD FRONT WAS NEAR A
WAYNE TO COLUMBUS LINE BY 19Z WITH VISIBLE SATELLITE SHOWING
POSSIBLE THICKENING/INCREASING CU FIELD NEAR AND BEHIND FRONT.
PER SPC MESOANALYSIS PAGE...STEEP MID LEVEL LAPSE RATES/WARM H7
TEMPERATURES HAVE THUS FAR CAPPED ACTIVITY...BUT MIXED LAYER AND
SFC CIN VALUES WERE DECREASING AND HIGH RESOLUTION SHORT TERM
MODELS DEVELOP PRECIP NEAR BOUNDARY IN 23Z-01Z PERIOD. THUS WOULD
EXPECT SOME ACTIVITY TO GET GOING EARLY IN THE TONIGHT PERIOD IF
NOT JUST BEFORE ZONE ISSUANCE TIME. WITH 0-6KM SHEAR VALUES NEAR
AND JUST W OF FRONT FORECAST TO INCREASE THROUGH THIS EVENING
WOULD SUSPECT FAIRLY ROBUST CONVECTION WITH SEVERE WIND/HAIL
THREAT PER LATEST SPC MCD. SECONDARY WAVE PIVOTING AROUND UPPER
TROUGH LATER TONIGHT SWINGS A SURFACE WAVE ALONG SEWD PROGRESSING
FRONT LATER TONIGHT WITH LOW LEVEL JET FORECAST TO PUSH A LITTLE
FARTHER N POSSIBLY PROVIDING A SECOND ROUND OF CONVECTION. WITH
PRECIPITABLE WATER VALUES MODESTLY HIGH... WILL NOT ONLY KEEP
HEAVY RAIN MENTION GOING TONIGHT BUT ALSO VERY HIGH POPS. MADE A
MINOR ADJUSTMENT IN DELAYING THESE HIGHER POPS LNK/OMA AREAS UNTIL
AFTER 02Z...HOWEVER. LATE NIGHT CONVECTION COULD SET UP A LITTLE
SE OF EVENING CONVECTION AND WITH FLASH FLOOD VALUES STILL FAIRLY
HIGH DID NOT MENTION FLASH FLOOD WATCH AT THIS TIME. FRONT SHOULD
PUSH ACROSS SERN ZONES BY MID DAY OR A LITTLE LATER ON THURSDAY
AND WITH SOME WRLY COMPONENT TO WINDS AND MINIMAL COOL
ADVECTION...SOME READINGS COULD HIT OR SURPASS 80 SERN ZONES.
MEANWHILE...POSSIBLE LINGERING SHOWERS/CLOUDS NRN ZONES COULD MAKE
IT A STRUGGLE TO REACH 70.

ISENTROPIC LIFT AND EASTERLY FLOW ON FRIDAY COULD PROVIDE ENOUGH
CLOUDS WITH LIMITED MIXING TO KEEP TEMPERATURE ON COOL SIDE OF
GUIDANCE. TRIMMED BACK MOST HIGHS. HOWEVER...PRETTY WARM H85 TEMPS
WILL BE CREEPING INTO FAR SE NEBR THUS WILL LEAVE FAR SRN ZONES
NEAR 80.

RISING UPPER HEIGHTS AHEAD OF WESTERN TROUGH WILL BE LIFTING
SURFACE WARM FRONT NORTH FRIDAY NIGHT INTO SATURDAY. THIS COULD
COUNTER FORCING/LIFT WITH THE FRONT AND LOW LEVEL JET...BUT
BASICALLY MADE LITTLE/NO POP CHANGES. MUCH WARMER TEMPERATURES
SHOULD MOVE ACROSS FORECAST AREA SATURDAY AND PROBABLY PERSIST
INTO SUNDAY MANY AREAS. BOOSTED HIGHS INTO LOWER 90S SERN ZONES.
KEPT HIGH POPS WITH FRONT SUN/SUN NIGHT BUT DID NOT ADJUST TIMING
YET...BUT COULD SEE CHANCES NOT ARRIVING UNTIL LATE AFTERNOON OR
LATER...SIMILAR TO TODAY.

FRONT COULD PUSH THOUGH QUICKLY ENOUGH TO PROVIDE A DECENT
MEMORIAL DAY WITH NW SURFACE WINDS PROVIDING DRYING/CLEARING.
HOWEVER...DID KEEP SMALL POPS GOING SERN ZONES.

COOLER WEATHER THEN POSSIBLE BY MID WEEK AS CANADIAN HIGH
PRESSURE BUILDS S ACROSS NRN PLAINS...ALTHOUGH DIFFERENCES BETWEEN
GFS AND ECMWF ON HOW MUCH COOLING. SO EVEN THOUGH LITTLE/NO
CHANGES WERE MADE FROM A MODEL BLEND PERSPECTIVE...CONFIDENCE NOT
VERY HIGH ON PRECIP CHANCES/TEMPS.

CHERMOK

&&

.AVIATION...
18Z TAFS FOR KOFK...KLNK AND KOMA.

MAIN CONCERN IS TSRA DEVELOPMENT ALONG A FRONTAL BNDRY SLOWLY
MOVING SOUTH THRU ERN NEB THIS AFTN AND EVENING. THE FRONT SHOULD
BE PASSING THRU KOFK AROUND 22Z. SFC BNDRY SHOULD THEN BE AT KOMA
AND KLNK AROUND 24/01Z...THEN STALL OUT. TSRA DEVELOPMENT ALONG
THE FRONT IS LIKELY WITH SEVERE POTENTIAL ACROSS ERN NEB MAINLY DURING
THE EARLY EVENING HOURS. A FEW STORMS MAY CONTAIN LARGE HAIL...BUT
HAVE OPTED TO NOT INCLUDE WITH 18Z ISSUANCE DUE TO AREAL
UNCERTAINTY. AFT 06Z...SEVERE THREAT DIMINISHES BUT OCCASIONAL SHRA
POSSIBLE AT ALL TERMINALS UNTIL ABOUT 24/14Z DUE TO PROXIMITY OF
STALLED FRONT. VFR CONDITIONS THOUGH EXPECTED OUTSIDE OF
THUNDERSTORM ACTIVITY.

DEE

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR NEZ034-044-045-
     051>053-065>068-078-088>093.

IA...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR IAZ043-055-056-069-
     079-080-090-091.

&&
Hazardous weather outlook, May 23, 5:31 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
531 PM CDT WED MAY 23 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-241245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
531 PM CDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY
SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN.

A COLD FRONT HAS PUSHED INTO EAST CENTRAL NEBRASKA AND NORTHWEST
IOWA...AND STORMS WILL CONTINUE TO FORM ALONG AND BEHIND THE FRONT
AS IT SAGS SOUTHWARD THROUGH TONIGHT. THE ENVIRONMENT IS
MODERATELY UNSTABLE AND HAS HIGH SHEAR...SUPPORTIVE OF SEVERE
STORMS INCLUDING SUPERCELLS. THE FRONT IS A SLOW-MOVING ONE...THUS
LOCALLY HEAVY RAINS WILL BE POSSIBLE AS STORMS TRACK OVER THE SAME
LOCATIONS.

SEVERE THUNDERSTORM WATCH NUMBER 293 REMAINS IN EFFECT THROUGH
11PM CDT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH
MONDAY. LATER OUTLOOKS WILL REFINE THE SEVERE WEATHER THREAT
THROUGH THE HOLIDAY WEEKEND.

THE ACTIVE WEATHER PATTERN IS THE RESULT OF A FRONTAL SYSTEM
MOVING INTO THE AREA THIS AFTERNOON AND THIS EVENING AND LINGERING
IN THE REGION THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED THROUGH THE EVENING HOURS FOR MUCH OF
THE OUTLOOK AREA.

ZAPOTOCNY

In the hours before

Special weather statement, May 23, 8:47 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
847 PM CDT WED MAY 23 2012

NEZ011-240215-
KNOX NE-
847 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 915 PM CDT...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR VERDIGRE...OR 30 MILES EAST OF
ONEILL...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VERDIGRE...NIOBRARA...CENTER...WINNETOON AND VERDEL.

LAT...LON 4284 9819 4284 9814 4276 9803 4277 9794
      4282 9789 4279 9773 4244 9797 4244 9831
      4287 9828 4288 9825
TIME...MOT...LOC 0145Z 202DEG 24KT 4256 9806

MILLER
Special weather statement, May 23, 8:56 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
856 PM CDT WED MAY 23 2012

NEZ051-240230-
SAUNDERS NE-
856 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR SAUNDERS COUNTY UNTIL 930 PM
CDT...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR PLEASANT DALE...OR 11 MILES
WEST OF LINCOLN...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAHOO...ASHLAND...YUTAN...MEAD...ITHACA...LESHARA AND MEMPHIS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 77 BETWEEN MILE MARKERS 85 AND 104.
 HIGHWAY 92 BETWEEN MILE MARKERS 452 AND 459.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR EASTERN NEBRASKA.

LAT...LON 4103 9647 4105 9647 4104 9659 4116 9669
      4137 9643 4105 9634 4102 9635
TIME...MOT...LOC 0154Z 233DEG 23KT 4085 9690

MILLER
Special weather statement, May 23, 8:58 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
858 PM CDT WED MAY 23 2012

NEZ051-065-066-240245-
SEWARD NE-SAUNDERS NE-LANCASTER NE-
858 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SEWARD...SOUTH
CENTRAL SAUNDERS AND LANCASTER COUNTIES UNTIL 945 PM CDT...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR PLEASANT DALE...OR 11 MILES
WEST OF LINCOLN...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...CERESCO...MALCOLM...RAYMOND AND DAVEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 77 BETWEEN MILE MARKERS 63 AND 87.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 388 AND 407.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR EASTERN NEBRASKA.

LAT...LON 4075 9688 4089 9702 4119 9660 4102 9644
      4101 9647 4094 9647
TIME...MOT...LOC 0154Z 233DEG 23KT 4085 9690

MILLER
Special weather statement, May 23, 9:13 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
913 PM CDT WED MAY 23 2012

NEZ051>053-240300-
DOUGLAS NE-SARPY NE-SAUNDERS NE-
913 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...SARPY AND EAST
CENTRAL SAUNDERS COUNTIES UNTIL 1000 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR YUTAN...OR 20 MILES WEST OF
OMAHA...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...OFFUTT AFB...MILLARD...
RALSTON...ELKHORN...GRETNA...SPRINGFIELD...YUTAN...MEAD...WATERLOO...
CHALCO...BENNINGTON...BOYS TOWN AND MEMPHIS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 NEAR MILE MARKER 167.
 HIGHWAY 92 BETWEEN MILE MARKERS 456 AND 466.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 432 AND 454.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4107 9588 4108 9643 4125 9651 4140 9611
      4140 9595 4136 9594 4135 9596 4133 9593
      4122 9591 4119 9592 4118 9590
TIME...MOT...LOC 0208Z 250DEG 22KT 4119 9639

MILLER
Special weather statement, May 23, 9:35 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
935 PM CDT WED MAY 23 2012

NEZ011-012-016-017-030-240330-
BOONE NE-CEDAR NE-ANTELOPE NE-PIERCE NE-KNOX NE-
935 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOONE...CEDAR...
ANTELOPE...PIERCE AND KNOX COUNTIES UNTIL 1030 PM CDT...

AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SEVERAL STRONG THUNDERSTORMS IN NORTHEAST NEBRASKA NORTH OF
A LINE FROM CLEARWATER TO COLERIDE...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NELIGH...HARTINGTON...PLAINVIEW...CREIGHTON...BLOOMFIELD...
RANDOLPH...OSMOND...ELGIN...WAUSA...COLERIDGE...VERDIGRE...ORCHARD...
CLEARWATER...NIOBRARA...OAKDALE...SANTEE...WYNOT...CROFTON...
FORDYCE AND BRUNSWICK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 329 AND 380.
 HIGHWAY 275 BETWEEN MILE MARKERS 25 AND 50.
 HIGHWAY 81 BETWEEN MILE MARKERS 177 AND 212.

LAT...LON 4254 9831 4278 9808 4277 9794 4287 9787
      4285 9744 4287 9731 4285 9722 4282 9721
      4277 9713 4276 9702 4258 9702 4210 9777
      4209 9783 4202 9789 4177 9829
TIME...MOT...LOC 0232Z 237DEG 45KT 4234 9774

ZAPOTOCNY
Special weather statement, May 23, 9:35 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
935 PM CDT WED MAY 23 2012

NEZ011-012-016-017-030-240330-
BOONE NE-CEDAR NE-ANTELOPE NE-PIERCE NE-KNOX NE-
935 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOONE...CEDAR...
ANTELOPE...PIERCE AND KNOX COUNTIES UNTIL 1030 PM CDT...

AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SEVERAL STRONG THUNDERSTORMS IN NORTHEAST NEBRASKA NORTH OF
A LINE FROM CLEARWATER TO COLERIDGE...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NELIGH...HARTINGTON...PLAINVIEW...CREIGHTON...BLOOMFIELD...
RANDOLPH...OSMOND...ELGIN...WAUSA...COLERIDGE...VERDIGRE...ORCHARD...
CLEARWATER...NIOBRARA...OAKDALE...SANTEE...WYNOT...CROFTON...
FORDYCE AND BRUNSWICK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 329 AND 380.
 HIGHWAY 275 BETWEEN MILE MARKERS 25 AND 50.
 HIGHWAY 81 BETWEEN MILE MARKERS 177 AND 212.

LAT...LON 4254 9831 4278 9808 4277 9794 4287 9787
      4285 9744 4287 9731 4285 9722 4282 9721
      4277 9713 4276 9702 4258 9702 4210 9777
      4209 9783 4202 9789 4177 9829
TIME...MOT...LOC 0232Z 237DEG 45KT 4234 9774

ZAPOTOCNY

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:06 PM CDTTornado WarningOAXButler, Seward13 min
May 23, 7:12 PM CDTTornado WarningOAXLancaster, Saunders33 min
May 23, 7:13 PM CDTSpecial Weather StatementOAXDodge47 min
May 23, 7:16 PM CDTSevere Thunderstorm WarningOAXButler, Saunders44 min
May 23, 7:35 PM CDTSevere Thunderstorm WarningOAXBurt, Washington40 min
May 23, 7:51 PM CDTSevere Thunderstorm WarningOAXDouglas, Saunders, Washington39 min
May 23, 8:24 PM CDTSevere Thunderstorm WarningOAXWashington36 min
May 23, 8:30 PM CDTSevere Thunderstorm WarningOAXLancaster, Saunders30 min
May 23, 8:42 PM CDTSevere Thunderstorm WarningOAXLancaster, Saunders33 min
May 23, 8:47 PM CDTSpecial Weather StatementOAXKnox28 min
May 23, 8:56 PM CDTSpecial Weather StatementOAXSaunders34 min
May 23, 8:58 PM CDTSpecial Weather StatementOAXLancaster47 min
May 23, 9:13 PM CDTSpecial Weather StatementOAXDouglas, Sarpy47 min
May 23, 9:21 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Saunders39 min
May 23, 9:35 PM CDTSpecial Weather StatementOAXAntelope, Cedar, Knox, Pierce55 min
May 23, 9:57 PM CDTSpecial Weather StatementOAXSarpy33 min
May 23, 10:23 PM CDTSpecial Weather StatementOAXAntelope, Boone, Madison, Pierce, Platte67 min
May 23, 10:42 PM CDTSevere Thunderstorm WarningOAXBoone, Colfax, Madison, Platte, Stanton48 min
May 23, 11:38 PM CDTSpecial Weather StatementOAXColfax, Cuming67 min
May 24, 12:19 AM CDTSpecial Weather StatementOAXBoone116 min
May 24, 12:50 AM CDTSpecial Weather StatementOAXMadison, Platte, Stanton25 min
May 24, 1:02 AM CDTAreal Flood AdvisoryOAXBoone, Platte3 hr
May 24, 1:35 AM CDTSpecial Weather StatementOAXButler, Colfax, Platte55 min
May 24, 2:02 AM CDTAreal Flood AdvisoryOAXCuming, Thurston3 hr
May 24, 3:23 AM CDTAreal Flood AdvisoryOAXAntelope, Boone, Cedar, Knox, Pierce4 hr
May 24, 4:42 PM CDTSpecial Weather StatementOAXBoone, Madison48 min
May 24, 5:26 PM CDTSpecial Weather StatementOAXStanton49 min
May 24, 5:40 PM CDTSevere Thunderstorm WarningOAXColfax, Madison, Platte, Stanton35 min
May 24, 5:55 PM CDTTornado WarningOAXColfax, Platte22 min
May 24, 6:23 PM CDTSpecial Weather StatementOAXDodge37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.